MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS50012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a left internal carotid artery (ica) aneurysm case, subject stent was deployed using the microcatheter across paraophthalmic region of aneurysm.Physician then tried to recapture stent delivery wire (sdw) into the microcatheter but felt resistance when recapturing in the area of the re-sheath pad so pulled the microcatheter and sdw out of the patient¿s body.It was noted that the re-sheath pad had been pushed forward over the ¿point of no return¿ marker on the delivery wire confirming the sdw component fracture.No clinical consequences were reported to the patient due to this event.The procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 / h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject stent delivery wire (sdw) was returned inside the microcatheter (b)(6).The sdw was inspected and there was no damage to the proximal and mid sections but was seen kinked/bent at 0.4cm and 1.7cm from the distal end.There was no break evident from the sdw distal tip to the epoxy material on the surface of the distal coil and the petal was intact.The resheath pad was found to have been pulled over the resheath bumper and it was not possible to move the resheath pad, it was seen stuck on the resheath bumper.The epoxy was still attached to the resheath bumper.There was white procedural fluid present on the sdw between 8.5cm and 9.7cm from the distal end.The stent and introducer sheath were not returned, and the stent had been deployed.Functional testing was not performed as it was not possible to retract the sdw through the microcatheter shaft due to the presence of the procedural fluid and the resheath pad being stuck over the resheath bumper.However, the sdw could be advanced through the microcatheter shaft and was removed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicates there were no anomalies noted to the stent delivery system prior to use and continuous flush was maintained.The patient¿s anatomy was normal tortuous.The subject flow diverter was used for embolization of left ica (internal carotid artery) aneurysm and the anatomical location of the treatment site was left paraophthalmic aneurysm.The issue was noticed after the subject flow diverter was deployed the physician attempted to recapture the delivery wire and the microcatheter would not advance over the resheath pad.In the physician¿s opinion the cause of the reported issue was that the resheath pad moved distally over the point of no return.The distal end of the flow diverter was partially recaptured once to facilitate appropriate distal landing zone.There was no resistance encountered during navigation of the subject flow diverter to the target lesion.There was no resistance during advancement of the flow diverter delivery system through the patient¿s anatomy.There was no resistance encountered during the flow diverter deployment, the physician was able to deliver the subject flow diverter to the target lesion and the flow diverter was fully deployed inside the patient.The size of the flow diverter was appropriate for treatment site.There was no allegation against the microcatheter.The patient's condition after the procedure was intact and normal.Analysis of the returned device found the sdw was returned inside the microcatheter (b)(6).The sdw on removal from the microcatheter was kinked/bent 0.4cm and 1.7cm from the distal end.There was white procedural fluid present on the sdw between 8.5cm and 9.7cm from the distal end.The resheath pad was found to have been pulled over the resheath bumper and was stuck which indicates a significant force was applied during the procedure.It is most likely the resheath pad came into contact with the side of the microcatheter lumen tip as it was about to be retracted back into the microcatheter instead of the opening and as the physician was attempting to retract the sdw the resheath marker got displaced over the resheath bumper.An assignable cause of procedural factors will be assigned to the as reported ¿sdw friction¿ and ¿sdw broken/fractured during use¿ and as analysed ¿sdw friction¿, ¿sdw broken/fractured during use¿ and ¿sdw kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SURPASS EVOLVE 5.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18444276
Report Number3008881809-2024-00003
Device Sequence Number12464434
Product Code OUT
UDI-Device Identifier07613327386707
UDI-Public07613327386707
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Catalogue NumberFDS50012
Device Lot Number23362143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST CATHETER (STRYKER).; AXS INFINITY LONG SHEATH (STRYKER).; EXCELSIOR XT-27MICROCATHETER (STRYKER).; SYNCHRO SELECT GUIDEWIRE (STRYKER).
Patient SexUnknown